Alert archive / Montana / Wind Advisories in 2010

Wind Advisory 12, NWS Missoula, MT

July 11, 201011 counties in Montana

NWS Missoula, MT issued this wind advisory at Jul 11, 2010, 2:56 PM MDT for 11 counties in Montana. It took effect at Jul 12, 2010, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2010, 2:56 PM MDT (20:56 UTC)
In effect from
Jul 12, 2010, 12:00 PM MDT
Expired
Jul 12, 2010, 9:00 PM MDT
In force
9 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 2 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WWUS75 KMSO 112056
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
256 PM MDT SUN JUL 11 2010

...STRONG WINDS TO IMPACT NORTHWEST MONTANA DURING MONDAY
AFTERNOON AND EVENING...

.A STORM SYSTEM WITH ORIGINS OVER CANADA AND STRONG UPPER LEVEL
FLOW WILL GRAZE NORTHWEST MONTANA ON MONDAY. UPPER LEVEL FLOW IS
EXPECTED TO MIX DOWN AND INCREASE SURFACE WINDS SIGNIFICANTLY
DURING MONDAY AFTERNOON AND EVENING.

MTZ003-120500-
/O.CAN.KMSO.LW.Y.0004.100712T2100Z-100713T0600Z/
/O.NEW.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
FLATHEAD/MISSION VALLEYS-
256 PM MDT SUN JUL 11 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY.

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ACROSS FLATHEAD
  AND MISSION VALLEYS DURING MONDAY AFTERNOON AND EVENING. EXPECT
  ROUGH SEAS ON FLATHEAD LAKE DURING THIS TIME AS WELL.

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* WAVE HEIGHTS: 2 TO 5 FOOT SWELLS CAN BE EXPECTED ON FLATHEAD
  LAKE DURING MONDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ002-120500-
/O.NEW.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
WEST GLACIER REGION-
256 PM MDT SUN JUL 11 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS OVER MARIAS PASS
  AND VICINITY DURING MONDAY AFTERNOON AND EVENING. 

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...MARIAS
  PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ001-120500-
/O.NEW.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
KOOTENAI/CABINET REGION-
256 PM MDT SUN JUL 11 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR...
HIGHWAY 93 EUREKA TO WHITEFISH...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ALONG THE
  HIGHWAY 93 CORRIDOR DURING MONDAY AFTERNOON AND EVENING.

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
910 
WWUS75 KMSO 120429
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1029 PM MDT SUN JUL 11 2010

...STRONG WINDS TO IMPACT NORTHWEST MONTANA DURING MONDAY
AFTERNOON AND EVENING...

MTZ002-121200-
/O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
WEST GLACIER REGION-
1029 PM MDT SUN JUL 11 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS OVER GLACIER
  NATIONAL PARK AND SURROUNDING VALLEYS...WITH STRONGER GUSTS OVER
  MARIAS AND LOGAN PASSES DURING MONDAY AFTERNOON AND EVENING.

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.
  LOCAL GUSTS AROUND 60 MPH ARE POSSIBLE OVER THE PASSES.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...LOGAN PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-121200-
/O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
FLATHEAD/MISSION VALLEYS-
1029 PM MDT SUN JUL 11 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ACROSS FLATHEAD
  AND MISSION VALLEYS DURING MONDAY AFTERNOON AND EVENING. EXPECT
  ROUGH WATERS ON FLATHEAD LAKE DURING THIS TIME AS WELL.

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* WAVE HEIGHTS: 2 TO 5 FOOT SWELLS CAN BE EXPECTED ON FLATHEAD 
  LAKE DURING MONDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ001-121200-
/O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
KOOTENAI/CABINET REGION-
1029 PM MDT SUN JUL 11 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY
FOR...HIGHWAY 93 EUREKA TO WHITEFISH...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ALONG THE 
  HIGHWAY 93 CORRIDOR DURING MONDAY AFTERNOON AND EVENING. 

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE: HIGHWAY 93 EUREKA TO WHITEFISH...OLNEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
315 
WWUS75 KMSO 120926
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
326 AM MDT MON JUL 12 2010

...STRONG WINDS TO IMPACT NORTHWEST MONTANA DURING THIS
AFTERNOON AND EVENING...

MTZ002-122200-
/O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
WEST GLACIER REGION-
326 AM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS OVER GLACIER 
  NATIONAL PARK AND SURROUNDING VALLEYS...WITH STRONGER GUSTS 
  OVER MARIAS AND LOGAN PASSES DURING THIS AFTERNOON AND 
  EVENING. 

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 
  MPH. LOCAL GUSTS AROUND 60 MPH ARE POSSIBLE OVER THE PASSES. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-122200-
/O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
FLATHEAD/MISSION VALLEYS-
326 AM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ACROSS FLATHEAD
  AND MISSION VALLEYS THIS AFTERNOON AND  EVENING. EXPECT ROUGH
  WATERS ON FLATHEAD LAKE DURING THIS TIME AS WELL.

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* WAVE HEIGHTS: 4 TO 7 FOOT WAVES CAN BE EXPECTED ON FLATHEAD
  LAKE THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ001-122200-
/O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
KOOTENAI/CABINET REGION-
326 AM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR...HIGHWAY 93 EUREKA TO WHITEFISH...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ALONG THE 
  HIGHWAY 93 CORRIDOR THIS AFTERNOON AND EVENING. 

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE: HIGHWAY 93 EUREKA TO WHITEFISH...OLNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
963 
WWUS75 KMSO 121527
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
927 AM MDT MON JUL 12 2010

...STRONG WINDS TO IMPACT WESTERN MONTANA DURING THIS AFTERNOON
AND EVENING...

MTZ004-122330-
/O.EXA.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
LOWER CLARK FORK REGION-
927 AM MDT MON JUL 12 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST WINDS DURING THIS AFTERNOON AND
  EVENING ALONG I-90...HIGHWAY 200...AND MOUNTAIN PASSES.

* WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ005-006-122330-
/O.EXA.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
927 AM MDT MON JUL 12 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST WINDS ACROSS MISSOULA AND BITTERROOT
  VALLEYS DURING THIS AFTERNOON AND EVENING. WINDS WILL ALSO
  IMPACT SURROUNDING MOUNTAIN PASSES.

* WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ007-043-122330-
/O.EXA.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
927 AM MDT MON JUL 12 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST WINDS MAINLY FROM DEER LODGE
  NORTHWARD TO CLEARWATER JUNCTION AND ALONG I-90 AND HIGHWAY 200
  CORRIDORS DURING THIS AFTERNOON AND EVENING.

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ002-122330-
/O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
WEST GLACIER REGION-
927 AM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS OVER GLACIER 
  NATIONAL PARK AND SURROUNDING VALLEYS...WITH STRONGER GUSTS 
  OVER MARIAS AND LOGAN PASSES DURING THIS AFTERNOON AND 
  EVENING. 

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.
  LOCAL GUSTS AROUND 60 MPH ARE POSSIBLE OVER THE PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-122330-
/O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
FLATHEAD/MISSION VALLEYS-
927 AM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ACROSS 
  FLATHEAD AND MISSION VALLEYS DURING THIS AFTERNOON AND EVENING. 
  EXPECT ROUGH WATERS ON FLATHEAD LAKE DURING THIS TIME AS WELL. 

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* WAVE HEIGHTS: 4 TO 7 FOOT WAVES CAN BE EXPECTED ON FLATHEAD 
  LAKE DURING THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ001-122330-
/O.CON.KMSO.WI.Y.0012.100712T1800Z-100713T0300Z/
KOOTENAI/CABINET REGION-
927 AM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS MAINLY ALONG
  THE HIGHWAY 93 CORRIDOR THIS AFTERNOON AND EVENING.

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
694 
WWUS75 KMSO 122322
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
522 PM MDT MON JUL 12 2010

MTZ002-130300-
/O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
WEST GLACIER REGION-
522 PM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST WINDS OVER GLACIER NATIONAL PARK
  AND SURROUNDING VALLEYS...WITH STRONGER GUSTS OVER MARIAS AND
  LOGAN PASSES DURING THIS AFTERNOON AND EVENING.

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 
  MPH. LOCAL GUSTS AROUND 60 MPH ARE POSSIBLE OVER THE PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MTZ003-130300-
/O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
FLATHEAD/MISSION VALLEYS-
522 PM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS ACROSS 
  FLATHEAD AND MISSION VALLEYS DURING THIS AFTERNOON AND 
  EVENING. EXPECT ROUGH WATERS ON FLATHEAD LAKE DURING THIS TIME 
  AS WELL. 

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

* WAVE HEIGHTS: 4 TO 7 FOOT WAVES CAN BE EXPECTED ON FLATHEAD 
  LAKE DURING THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MTZ001-130300-
/O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
KOOTENAI/CABINET REGION-
522 PM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST AND SOUTHWEST WINDS MAINLY ALONG 
  THE HIGHWAY 93 CORRIDOR THIS AFTERNOON AND EVENING. 

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MTZ004-130300-
/O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
LOWER CLARK FORK REGION-
522 PM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST WINDS DURING THIS AFTERNOON AND 
  EVENING ALONG I-90...HIGHWAY 200...AND MOUNTAIN PASSES. 

* WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MTZ005-006-130300-
/O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
522 PM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST WINDS ACROSS MISSOULA AND 
  BITTERROOT VALLEYS DURING THIS AFTERNOON AND EVENING. WINDS 
  WILL ALSO IMPACT SURROUNDING MOUNTAIN PASSES. 

* WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MTZ007-043-130300-
/O.CON.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
522 PM MDT MON JUL 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* IMPACTS/TIMING: STRONG WEST WINDS MAINLY FROM DEER LODGE 
  NORTHWARD TO CLEARWATER JUNCTION AND ALONG I-90 AND HIGHWAY 
  200 CORRIDORS DURING THIS AFTERNOON AND EVENING. 

* WINDS: WEST AND SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
907 
WWUS75 KMSO 130248
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
848 PM MDT MON JUL 12 2010

MTZ002-130400-
/O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
WEST GLACIER REGION-
848 PM MDT MON JUL 12 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY
CRITERIA.

$$

MTZ003-130400-
/O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
FLATHEAD/MISSION VALLEYS-
848 PM MDT MON JUL 12 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY
CRITERIA.

$$

MTZ001-130400-
/O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
KOOTENAI/CABINET REGION-
848 PM MDT MON JUL 12 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY
CRITERIA.

$$

MTZ004-130400-
/O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
LOWER CLARK FORK REGION-
848 PM MDT MON JUL 12 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY
CRITERIA.

$$

MTZ005-006-130400-
/O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
848 PM MDT MON JUL 12 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY
CRITERIA.

$$

MTZ007-043-130400-
/O.EXP.KMSO.WI.Y.0012.000000T0000Z-100713T0300Z/
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
848 PM MDT MON JUL 12 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS WILL REMAIN BREEZY THROUGH SUNSET...BUT STAY BELOW ADVISORY
CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jul 11, 3:39 AM MDT, 11 hours 17 minutes earlier.

Area forecast discussion, Jul 11, 3:39 AM MDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
339 AM MDT SUN JUL 11 2010

...WINDY DAY ON TAP FOR MONDAY WITH FLATHEAD LAKE FEELING FULL
EFFECTS OF THE WIND...

.DISCUSSION...UPPER TROUGH WILL KEEP UNSETTLED WEATHER OVER THE
INTERMOUNTAIN REGION FOR ONE MORE DAY. THE BASE OF THE TROUGH IS
CURRENTLY OVER NORTH CENTRAL IDAHO THIS MORNING...BUT WILL SHIFT
TO WESTERN MONTANA BY EARLY AFTERNOON. WITH GOOD INSTABILITY IN
THE BASE OF THE TROUGH AND DECENT HEATING...ANOTHER ROUND OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IS EXPECTED.
TEMPERATURES WILL BE VERY SIMILAR TO SATURDAY AS AIRMASS HAS
CHANGED LITTLE...AND STARTING OUT RATHER WARM THIS MORNING.

MONDAY WILL BE UNDER THE INFLUENCE OF A STRONG UPPER LEVEL
JET AND AN INCREASED SURFACE PRESSURE GRADIENT WORKING IN TANDEM
TO BRING WINDY CONDITIONS TO THE REGION. THE STRONGEST WINDS ARE
EXPECTED OVER CENTRAL AND NORTHWEST MONTANA WITH WIND SPEEDS OF 20
TO 30 MPH BY AFTERNOON. BOATERS ON FLATHEAD LAKE AND VISITORS TO
GLACIER NATIONAL PARK SHOULD PLAN FOR VERY WINDY CONDITIONS. GUSTS
AT LOGAN PASS ON GOING-TO-THE-SUN ROAD ARE EXPECTED TO BE NEAR 50
MPH BY MONDAY AFTERNOON THROUGH THE EVENING. THE UPPER JET WILL
HELP PUSH A SURFACE COOL FRONT THROUGH NORTH CENTRAL IDAHO AND
WESTERN MONTANA MONDAY NIGHT. SOME MOISTURE ASSOCIATED WITH THE
FRONT COULD BRING SOME ISOLATED THUNDERSTORMS TO NORTHWEST MONTANA
LATE MONDAY AFTERNOON AND NIGHT.

EFFECTS OF THE UPPER LEVEL JET AND ASSOCIATED LOW PRESSURE CENTER
SITUATED TO OUR NORTH WILL KEEP WINDY AND COOLER CONDITIONS
TUESDAY ACROSS THE REGION. MOSTLY DRY NORTHWEST FLOW WILL LINGER
OVER THE AREA AS THE LOW CENTER SLOWLY DRIFTS TO OUR NORTHEAST
TAKING AWAY THE UPPER LEVEL JET SUPPORT...BUT SUSTAINING A
TIGHTENING PRESSURE GRADIENT THROUGH WEDNESDAY. MODELS HAVE
STARTED TO TRY AND INCREASE MOISTURE...MAINLY ALONG THE CANADIAN
BORDER...SO THERE ARE SOME SLIGHT PRECIPITATION CHANCES ALONG THE
NORTHERN END OF THE DIVIDE THROUGHOUT THE REMAINDER OF THE WEEK.
TEMPERATURES WILL BE ON THE REBOUND THROUGH THE REMAINDER OF THE
WEEK...AS MOSTLY DRY AND MOSTLY ZONAL FLOW SETTLES ACROSS THE
NORTHWEST.

&&

.AVIATION...UPPER TROUGH REMAINS OVER THE INTERMOUNTAIN REGION
TODAY. THE BASE OF THE TROUGH IS CURRENTLY OVER NORTH CENTRAL
IDAHO WITH SOME ISOLATED SHOWERS AND THUNDERSTORMS AT THIS TIME.
KSMN WILL REMAIN UNDER THE BASE OF THE TROUGH THROUGH EARLY
AFTERNOON SO THEIR BEST POTENTIAL LOOKS TO BE FROM 11/12Z-11/23Z.
HOWEVER THIS ACTIVITY WILL SHIFT EAST AS THE TROUGH CURRENTLY TRACKS
INTO WESTERN MONTANA. THIS WILL ALSO SHIFT THE BEST CONVECTIVE
POTENTIAL TO WESTERN MONTANA TODAY AS WELL. KGPI...KMSO AND KBTM
STAND THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS IMPACTING
THEIR AIRFIELDS FROM LATE THIS MORNING THROUGH EARLY
EVENING...11/18Z-12/03Z. NORTH CENTRAL IDAHO AIRFIELDS WILL SEE
IMPROVING CONDITIONS AS DRIER MORE STABLE AIR MOVES INTO THE
REGION UNDER WEAK RIDGING.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...LAKE WIND ADVISORY FROM 3 PM MONDAY TO MIDNIGHT MDT MONDAY NIGHT
     FOR FLATHEAD LAKE.

ID...NONE.
&&

SHORT TERM...MEAD
LONG TERM....NOLTE
AVIATION...MEAD

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:55 AM MDTLake Wind AdvisoryMSOFlathead, Lake, Sanders8 hr

Nearby

Wind Advisories in Montana, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.